MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012529-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right superficial femoral artery (sfa) with heavy calcification and mild tortuosity.During advancement of the 7.00x100mm absolute pro self-expanding stent system (sess), without resistance, the catheter of the sess separated into 3 pieces.The sess stayed on the wire and was able to be removed as a single unit; however, resistance was noted with the slender 6fr guide catheter during removal.There was no adverse patient effect and no clinically significant delay reported in the procedure.A same size absolute pro with a less slender 6fr guide catheter was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was unable to be confirmed however there was a noted stabilizer/jacket separation.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.The stent implant was not returned.Additonally, the following was noted during device analysis: bunched with bends and separated stabilizer/jacket, wrinkled sheath, multiple distal sheath, i-beam, inner member, outer member bends a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that during advancement inadvertent mishandling resulted in the reported material separation/noted bunched/separated stabilizer/jacket and the noted device damages (wrinkled sheath, multiple distal sheath, i-beam, inner member, outer member and stabilizer/jacket bends; thus, resulting in the reported difficult to remove; however, this cannot be confirmed.The investigation determined a conclusive cause for the reported/noted difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16287407
Report Number2024168-2023-01102
Device Sequence Number20065981
Product Code NIP
UDI-Device Identifier08717648175657
UDI-Public08717648175657
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012529-100
Device Catalogue Number1012529-100
Device Lot Number2102661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight80 KG